MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPP14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the hydrophilic coating and core wire were broken 5.5cm from the distal end and the core wire was severely stretched.The guidewire was examined under magnification with wet fingers and the guidewire distal section and hydrophilic coating was examined along its length.No other anomalies were observed with the hydrophilic coating.The guidewire ptfe coating was examined under magnification along its length.The coating was present on the guidewire.No anomalies were observed with the ptfe coating.The core wire distal end was observed through the distal tip dome.The nitinol tubing proximal bond and distal bond joints were in place.A functional test was not required as the defect was visually confirmed.The reported complaint was confirmed based on the device analysis.The device failed to meet specifications when received for complaint investigation due to the analyzed anomalies.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, the dispenser hoop was flushed before removing the guidewire and no resistance was encountered removing the guidewire from the dispenser hoop.Continuous flush was maintained throughout the clinical procedure.The guidewire tip was a preshaped version.There was no friction/resistance encountered during the procedure.During usage of the device the physician just noticed at some point, that he wasn¿t able to navigate very well, but could not specify a point in time when this happened.An xt-27 microcatheter was used in the procedure.The patient¿s anatomy was very tortuous and physician wanted to pass a very fusiform distal ica aneurysm and place the microcatheter in the m1 segment.That¿s why synchro support was chosen for this case.The reported defect guidewire distal tip stretched was confirmed during product analysis.It is probable that the device broke during manipulation of the device inside the patient¿s very tortuous anatomy.An assignable cause of procedural factors will be assigned to the reported and analyzed events as the issue is associated with a product that meets design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The guidewire (subject device) was returned for analysis and the device investigation revealed that the distal tip of the subject guidewire was broken/fractured during use.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10974153
Report Number3012931345-2020-00215
Device Sequence Number19643571
Product Code DQX
UDI-Device Identifier07613327459654
UDI-Public07613327459654
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Model NumberS2SPP14215
Device Catalogue NumberS2SPP14215
Device Lot Number000041759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER)